Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A family of generalized Jacobi polynomials
HTML articles powered by AMS MathViewer

by F. Locher PDF
Math. Comp. 53 (1989), 303-309 Request permission


The family of orthogonal polynomials corresponding to a generalized Jacobi weight function was considered by Wheeler and Gautschi who derived recurrence relations, both for the related Chebyshev moments and for the associated orthogonal polynomials. We obtain an explicit representation of these polynomials, from which the recurrence relation can be derived.
  • G. I. Barkov, Some systems of polynomials orthogonal in two symmetric intervals, Izv. Vysš. Učebn. Zaved. Matematika 1960 (1960), no. 4 (17), 3–16 (Russian). MR 0131715
  • T. S. Chihara, An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York-London-Paris, 1978. MR 0481884
  • Walter Gautschi, On some orthogonal polynomials of interest in theoretical chemistry, BIT 24 (1984), no. 4, 473–483. MR 764820, DOI 10.1007/BF01934906
  • B. Lenze and F. Locher, Jacobi moments and a family of special orthogonal polynomials, Numerical integration, III (Oberwolfach, 1987) Internat. Schriftenreihe Numer. Math., vol. 85, Birkhäuser, Basel, 1988, pp. 99–110. MR 1021527
  • G. Szegö, Orthogonal Polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, 1975. J. C. Wheeler, "Modified moments and continued fraction coefficients for the diatomic linear chain," J. Chem. Phys., v. 80, 1984, pp. 472-476.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 33A65
  • Retrieve articles in all journals with MSC: 33A65
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 303-309
  • MSC: Primary 33A65
  • DOI:
  • MathSciNet review: 968151